Lupron days six, seven and eight-so-far have been pretty uneventful. Other than the urge to fall asleep at 9:00 pm (which I’m sure the nurse would say has NOTHING to do with Lupron, since it isn’t a bona fide, package-insert-listed side effect), and the continued weight elevation (dancing around 203 currently… yes, I do hear you all screaming at me to quit weighing myself. But it’s a disease! I must know as much information as possible!), things are pretty okay.
I blew a gasket at effin’ Duke Energy, who has continued to automatically draft monthly payments from an account I no longer use, despite repeated requests to CUT IT THE EFF OUT. After canceling automated payments, I even went as far as to delete my account information and replace it with H’s account, so that if they did draft, it would come from his, but that didn’t work either. And their website has absolutely no information on how to officially cancel automated payments, AND has no information about how to reach a person via phone. They now swear to me (after an internet search revealed a customer service number) that there will never ever be another draft to my account. But I don’t really believe them.
Regardless, it felt good to have a rightful outlet for the rage that seems to be simmering just below the surface. And even though “mood changes” are a listed side effect, my nurse informed me that “taking these drugs for so short a time shouldn’t let enough of it build up in your system to cause any side effects”. Um, really? Then why am I taking this drug at all? It doesn’t make sense that I could take it at such a dose and for such a time so as to affect my ovaries, but not affect any other body system at all. I really need to set aside my frustrations with by-the-book medical care/diagnosis, because the more I deal with people who treat me as though I’m crazy, the more that feeling builds up and the more I’m likely to get defensive about it. And whether the nurse believes me or not, if she keeps up this kind of communication with me, she’ll quickly know the exact kind of “mood changes” Lupron can cause…
So I also have a question/request for you- a friend of mine has recently given birth quite early and quite unexpectedly (is it ever really expected, though?). Her son is in the NICU (a 30 weeker), and I know I’ve read countless blogs of women who have survived their NICU experience with their sanity mostly intact, but in looking through my blog list, it has either been too long or I have quit reading for other reasons, because I cannot for the life of me find any blogs of moms who have survived a NICU stay. If anyone has blog suggestions for me [I’ve got the big ones– So Close (Tertia), Flotsam and A Little Pregnant -I skip Mel’s blog, not because I don’t recognize that she’s a sane person, but because her blog is about information sharing/community building and less of a narrative about her personal story], I’d really appreciate it. She’s freaking out, as is perfectly normal given the situation, and she mentioned that she enjoys reading blogs, so I thought I’d send her a few links.
So. This Friday is my next appointment, where we will scan and do baseline blood work, and go through the big box o’ drugs and make a plan. I should in theory start my period today or tomorrow, but I’m doubtful about whether that will happen. I think that’s possibly a little early anyway, plus I hear that Lupron can cause some funkiness with cycles (though of COURSE that won’t happen with me because as we all know, Lupron for IVF does NOT cause side effects of any kind, right?), so we’ll see. As long as I start by Friday, it should be no problem, but I certainly wouldn’t put it past my uterus to get all pissy and decide not to follow that plan. Oh, well. These things, they are out of my control.